Hail, Weld
- When
- June 1, 5:25 PM MST
- Where
- Weld County, Briggsdale
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.633, -104.317
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 1, 1:45 PM MST, 3 hours 40 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT SUN JUN 1 2003 SHORT TERM DISCUSSION: SHORTWAVE TROUGH CURRENTLY MOVING ACROSS EASTERN COLORADO. CONVECTION CONTINUES EXTREME EASTERN COUNTIES WITH MAJOR SUBSIDENCE MOVING ACROSS MOUNTAINS. RADAR...IN ADDITION TO THE CONVECTION OUT EAST...IS SHOWING A WIND SIGNATURE IN WESTERN BOULDER COUNTY. A FEW CELLS CONTAINING SOME LIGHTNING ON BACK SIDE OF DRY SUBSIDENT AREA IN SOUTHERN WYOMING. WILL KEEP A FEW SHOWERS AND STORMS LINGERING THIS EVENING FOR MOUNTAINS AND FRONT RANGE AREAS. FURTHER EAST...SCATTERED COVERAGE STILL ON TRACK...THOUGH THE THREAT FOR SEVERE IS DECREASING. MODELS CONTINUE TO SHOW A WEAK SURGE ACROSS PLAINS AROUND 06Z. BOUNDARY LAYER WINDS AND HUMIDITIES INDICATE POTENTIAL FOR FOG AND LOW CLOUDS ACROSS EASTERN PLAINS OVERNIGHT. WILL ADD FOG FOR ALL OF PLAINS ZONES. ON MONDAY...7H TEMPERATURES WARM ABOUT 3-5 DEGREES DURING DAY. AT THE SURFACE...OVERNIGHT SURGE SHOULD KEEP PLAINS CAPPED FOR MOST OF DAY. THUS...CONVECTION DEVELOPMENT ACROSS PLAINS MAY WELL BE DELAYED UNTIL EVENING WHEN SHORT WAVE APPROACHES. WILL LOWER THE POPS FOR ACROSS THE PLAINS BUT NOT ELIMINATE ALTOGETHER DUE TO APPROACHING WAVE. THOUGH CROSS SECTIONS SHOW LIMITED MOISTURE ACROSS MOUNTAINS AND FOOTHILLS...WILL KEEP POPS AS IS. PRECIPITABLE WATER VALUES CONTINUE TO DECREASE...SO THREAT OF FLOODING REMAINS LOW. GUIDANCE VALUES SEEM REASONABLE. D-L LONG TERM DISCUSSION: MONDAY NIGHT INTO TUESDAY...MDT NWLY FLOW WL CONTINUE OVER CO. A WEAK EMBEDDED SHORT WAVE WILL MOVE ACRS NRN CO MONDAY NIGHT. THIS SHOULD ALLOW FOR SCT SHOWERS AND THUNDERSTORMS TO LINGER LATER THAN THE NORM. SFC HIGH WILL BUILD INTO THE REGION ON TUESDAY BUT AMS ASSOCIATED WITH SFC HIGH MAY NOT BE COLD OR STABLE ENUF TO THWART DEEP CONVECTION. INTERACTIVE SOUNDINGS SHOW FAIRLY DECENT INSTBY AS WELL AS SHEAR AROUND ON TUESDAY. ETA GENERATED CAPE VALUES NEAR 1500 J/KG. FOR THIS REASON WL MAINTAIN A CHANCE THUNDERSTORMS TUESDAY AFTN/NGT. MDLS MAINTAIN WEST TO NWLY FLOW OVR CO WEDNESDAY WITH UPWARD FORCING MOVING INTO CO AS A FAIRLY STG TROF DROPS INTO THE NRN GREAT PLAINS. SFC HIGH ASSOCIATED WITH THIS FTR WILL PUSH ITS WAY INTO THE CWA LATE WEDNESDAY AFTN/EVNG. COOL AMS WILL LIKELY RMN OVER THE NERN PLAINS OF CO ON THU AND POSSIBLY FRIDAY. WL CONTINUE TO TREND TEMPERATURES DOWN ON THU AND FRIDAY. WL GO WITH A CHC OF STORMS FOR BOTH THU AND FRI...BUT STABLE AMS COULD HAMPER PCPN THOSE DAYS IF STABILITY IS TOO STG. AS FOR THE WEEKEND ...RIDGE DEAMPLIFIES WITH MORE OF A WEST-NWLY FLOW OVR CO. WL GO WITH LESSER POPS AND MODIFY TEMPERATURES AT THAT TIME. COOPER .DEN...NONE.
COZ030>051-021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1110 AM MDT SUN JUN 01 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE PLAINS THIS AFTERNOON. A FEW SEVERE THUNDERSTORMS ARE STILL POSSIBLE...MAINLY EAST OF A FORT MORGAN TO LIMON LINE. LARGE HAIL WILL BE THE THE MAIN THREAT. THERE IS MORE WIND ALOFT TODAY...SO THE STORMS WILL BE MOVING. THOUGH SOME OF THE STORMS WILL PRODUCE HEAVY RAIN...THE THREAT OF FLOODING REMAINS LOW. THE EXCEPTION IS ON STREAMS IN THE FOOTHILLS WHICH ARE ALREADY AT BANKFULL. THE SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS WILL END DURING THE AFTERNOON. THERE IS ENOUGH COLD AIR ABOVE 10000 FEET FOR SNOW... WITH AN INCH OR TWO OF ACCUMULATION POSSIBLE. AN UPPER LEVEL TROUGH...AN UNSTABLE AIRMASS AND ABUNDANT LOW LEVEL MOISTURE ARE COMBINING TO PRODUCE THE SHOWERS AND THUNDERSTORMS. AS THE TROUGH MOVES EAST...THE SHOWERS AND STORMS WILL END FROM WEST TO EAST BY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ENOUGH LOW LEVEL MOISTURE WILL EXIST FOR A CONTINUED CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE UPCOMING WEEK. A PERSISTENT NORTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE STATE. A SERIES OF COOL FRONTS WILL ALSO MOVE INTO THE AREA THIS WEEK AS SOME WEATHER DISTURBANCES BRUSH THE STATE FROM THE NORTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED NEEDED TODAY OR TONIGHT. D-L/FMC
COZ038>051-012115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 245 PM MDT SUN JUN 1 2003 ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST COLORADO CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR EASTERN ADAMS...EASTERN ARAPAHOE...MORGAN...WASHINGTON...LOGAN...EASTERN ELBERT...AND LINCOLN COUNTIES HAS BEEN CANCELLED. THE THREAT OF SEVERE WEATHER HAS SHIFTED TO THE EAST. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PHILLIPS AND EASTERN SEDGWICK COUNTIES BUT WILL BE CANCELLED AFTER 315 PM. BARJENBRUCH
COZ050>051-012145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 332 PM MDT SUN JUN 1 2003 ...SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT REMAINED IN EFFECT FOR PHILLIPS AND EASTERN SEDGWICK COUNTIES HAS BEEN CANCELLED. THERE IS NO LONGER A THREAT OF SEVERE WEATHER. BARJENBRUCH
The Cheyenne radar (KCYS), 71 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368105, 5368106, 5368107, 5368108.